MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH
Catalog Number 0010101
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Seroma (2069); Hernia (2240); Discomfort (2330)
Date of Event 07/01/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the contents of the article, no conclusions can be made.The information provided is limited to the article.The journal article did not include any analysis of how or if the kugel patch potentially caused or contributed to any patient outcome or complications, however concluded that transperineal repair (tpr) using a mesh with a memory-recoil ring is safe, feasible and promising technique for sph repairs.Hernia recurrence, and seroma are known inherent risks of surgery.The instructions-for-use supplied with the device lists hernia recurrence and seroma as possible complications.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Note, the date of event (01-jul-2010) is considered to be a best estimate as based on the information available.This mdr represents patient #5 and additional six mdr's have been submitted to represents other six patients involved in the study.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per journal article, ¿transperineal repair of secondary perineal hernia using a mesh with a memory-recoil ring." the aim of this study was to evaluate the effectiveness of transperineal repair of secondary perineal hernia (sph) using a mesh with a memory-recoil ring.The article describes seven patients with secondary perineal hernia who underwent transperineal repair (tpr) between (b)(6) 2010 and (b)(6) 2022 were retrospectively analyzed.All sphs developed after abdominoperineal resections in patients with anorectal malignancies.The article concluded that transperineal repair (tpr) using a mesh with a memory-recoil ring is safe, feasible and promising technique for sph repairs.This mdr represents patient #5.The article describes about a 71-year-old male patient with secondary perineal hernia developed after abdominoperineal resections in patient with anorectal malignancies who underwent transperineal repair (tpr) with a kugel patch.The article notes the patient experienced post operative complications of recurrent perineal hernia, seroma, and discomfort.The seroma spontaneously resolved within 3 months.

Brand Name
KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key18185249
Report Number1213643-2023-00452
Device Sequence Number20468376
Product Code FTL
UDI-Device Identifier00801741016332
UDI-Public(01)00801741016332
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2023
Initial Report FDA Received Date11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale